Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 41, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 21, 2010, 5:11 PM CDT for Dickson County, Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2010, 5:11 PM CDT (22:11 UTC)
- Expired
- Aug 21, 2010, 5:55 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Dickson County, TN
The radar
The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 5:20 PM CDT | FLASH FLOOD | White Bluff, TN | WATER COVERED ROADS. UNKNOWN DEPTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1543 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364
WGUS54 KOHX 212211
FFWOHX
TNC043-220015-
/O.NEW.KOHX.FF.W.0041.100821T2211Z-100822T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
511 PM CDT SAT AUG 21 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL DICKSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF DICKSON...
* UNTIL 715 PM CDT
* AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE BLUFF
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3622 8719 3620 8717 3619 8717 3619 8715
3618 8715 3617 8717 3614 8716 3604 8719
3608 8741 3623 8741
$$
041 follow-up statement
779
WGUS74 KOHX 212255
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
555 PM CDT SAT AUG 21 2010
TNC043-212305-
/O.CAN.KOHX.FF.W.0041.000000T0000Z-100822T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKSON TN-
555 PM CDT SAT AUG 21 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL DICKSON
COUNTY...
THUNDERSTORMS HAVE MOVED EAST OF THE AREA.
LAT...LON 3622 8719 3620 8717 3619 8717 3619 8715
3618 8715 3617 8717 3614 8716 3604 8719
3608 8741 3623 8741
$$
04What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:46 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 21, 2:46 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 246 PM CDT SAT AUG 21 2010 .DISCUSSION... CONVECTION IN LINEAR MODE EXITING PLATEAU AND DOWN ALONG ALABAMA BORDER AT MID-AFTERNOON. BOTHERSOME SURFACE WARM FRONT DRAPED FROM SOUTHEAST MISSOURI DOWN THROUGH NORTHERN PART OF WEST TENNESSEE ACROSS SOUTHERN MIDDLE TENNESSEE INTO CHATTANOOGA AREA. MUCH HOTTER TEMPS SOUTH AND WEST OF THIS FRONT. ANOTHER FRONT OFF TO OUR NORTHWEST WILL DROP SOUTHEAST TONIGHT AND INTO MIDDLE TENNESSEE AFTER MIDNIGHT. STORM DEVELOPMENT TODAY HAS BEEN LIMITED DUE TO CAP ALOFT. BELIEVE CAP HAS STRENGTHENED DURING THE DAY AS VAD WIND PROFILE HAS SHOWN A UNIDIRECTIONAL WEST WIND MUCH OF THE DAY ALLOWING FOR WARM ADVECTION THROUGH THE MID LEVELS. MUCH DRIER AIR MASS CURRENTLY ADVECTING ACROSS CENTRAL PLAINS AND ACROSS MIDDLE MISSISSIPPI VALLEY AND TOWARD OHIO AND TENNESSEE VALLEYS. BELIEVE MID STATE IS ON EDGE OF LID. COULD SEE STORMS EXPLODE TO OUR WEST IF CAP BREAKS. MID STATE IN NORTHWEST FLOW ALOFT SO EVENING SHIFT WILL NEED TO WATCH SITUATION CLOSELY. FRONTAL BOUNDARY SLIPS THROUGH MID STATE LATE TONIGHT AND EARLY SUNDAY. WILL KEEP A SHOWER/TSTM CHANCE GOING MAINLY FOR THE MORNING ON SUNDAY. UPCOMING WORK WEEK LOOKS DRY WITH TEMPS GENERALLY IN THE LOW TO MIDDLE 90S WITH MID AND UPPER 80S ON PLATEAU. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 74 93 70 91 / 50 20 10 10 CLARKSVILLE 71 92 67 91 / 50 10 10 10 CROSSVILLE 69 88 65 86 / 60 40 10 10 COLUMBIA 74 94 71 92 / 50 30 10 10 LAWRENCEBURG 73 94 70 93 / 60 30 10 10 WAVERLY 72 93 69 92 / 50 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Aug 21, 9:08 AM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 908 AM CDT SAT AUG 21 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-221415- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 908 AM CDT SAT AUG 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A LIKELIHOOD FOR LOCALLY HEAVY RAINFALL TODAY AND TONIGHT ACROSS THE MID STATE...INCLUDING THOSE AREAS THAT WERE HIT HARDEST BY THE HEAVY RAINS LAST TUESDAY THROUGH THURSDAY. A LOOK AT THE ATMOSPHERE THIS MORNING SHOWED A VERY MOIST ENVIRONMENT...AND THE POTENTIAL FOR SOME AREAS TO RECEIVE AS MUCH AS TWO INCHES OF RAIN OR MORE...IN A SHORT PERIOD OF TIME... DURING THUNDERSTORMS TODAY AND TONIGHT. THIS WILL LEAD TO RAPID RUN OFF AND THE LIKELIHOOD OF PONDING OF WATER...AND POSSIBLY FLASH FLOODING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLY TODAY AND TONIGHT AS WELL. STRONG DAMAGING STRAIGHT LINE WINDS WILL LIKELY BE THE BIGGEST THREAT FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME THUNDERSTORMS...WITH LOCALLY HEAVY RAINS...WILL LINGER OVER SOUTHERN AND EASTERN SECTIONS OF THE MID STATE ON SUNDAY...ALONG WITH A CONTINUED POTENTIAL FOR PONDING OF WATER IN LOW LYING...POORLY DRAINED...AREAS. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Aug 21, 4:44 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT SAT AUG 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 3 W CENTERVILLE 35.79N 87.50W
08/21/2010 HICKMAN TN LAW ENFORCEMENT
S.O. REPORTS TREES DOWN NEAR NUNNELLY JUST WEST OF
CENTERVILLE ON SR230.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:33 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 27 min |
| Aug 21, 4:54 PM CDT | Areal Flood Advisory | OHX | Davidson | 100 min |
| Aug 21, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 38 min |
| Aug 21, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 54 min |
| Aug 21, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Maury | 38 min |
| Aug 21, 6:56 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 34 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.